Returning to work on herceptin/Tamoxifen - Breast Cancer Haven

Breast Cancer Haven
2,973 members1,563 posts

Returning to work on herceptin/Tamoxifen

Orchidlady
Orchidlady

Hello All, I have managed to get through the last 12months without too much trauma. Diagnosed BC May 2017 , Surgery June 2017 (therapeutic mammoplasty on the right side) chemo August-nov and then radiotherapy until Xmas . Mammoplasty on L breast in Feb . Started Tamoxifen and herceptin January ( until December 18) which I have in 3weekly injections.

I have just returned to work about six weeks ago and dropped one day but I am really struggling with fatigue and my legs feel like lead, I seem to have lost power/muscle. I wonder if this is herceptin or Tamoxifen or both?

I have a two hour nap on my days off in the middle of the day, I just seem to get to lunch time and crash .

This forum was amazing for me at the start of my journey x

3 Replies
oldestnewest

Yes the fatigue is a real problem post treatment for a lot of people. Your body has been through so much. Rest is important. Im afraid I still suffer with it so have just gone part time at work. My forum buddies have all either retired all gone part time too. Now Ive gone part time am hoping I can join a gym & build muscle. Apparantly the fatigue can last a long time. They dont know why. I'm guessing its all the poison that the body has been given...

can you ask for reasonable adjustments at work? Look on Macmillian website they have an excellant toolkit called work after cancer. I emailed it to my manager & then between us we set up adjustments. The toolkit helped me to ask for what I needed as it gives suggestions of ehat may help.

Things that helped me are:-

1. A slower pace/ reduced workload

2. Short frequent rest breaks as I need.

3. Working from home -easier to pace myself.

4. Reduced travel journeys (I work out and about)

5. Keeping everything electronic to reduce items to cart.

I did manage it full time but was soo tired & found the fatigue accumulated week on week. Reducing hours hopefully will get round this & I will have a much better work/home life.

Am told the fatigue does go in the end....

Hope this helps xxx

Thank-you waveylines for your response sorry it's taken me so long to reply. At least now I know it's not just me. I have had my hours reduced as part of my reasonable adjustments so I work Mon -thursday and during the first six weeks I have been allowed to use my annual leave to take a weds off as needed. I work for the NHS so you'd think people would understand but I think they think once my herceptin has finished I'm going to bounce back to my past self which doesn't exist any more. I don't think anyone understands fatigue - it's like a busman's holiday for me as I teach fatigue management and pacing tasks lol x

Oh bless you!!! So you know all the tricks oit there to help. I think the NHS like edication are hopeless at neing kind and supportive to their own staff when they are unwell. A friend of mine is a nurse and she has not been treated well....lol. I work in Edication and the area I work in is the very worst for being empathic and supportive.... So Ive learnt to be hard faced about asking for what I need...

By the way Ive now found out that though my B12 was in range it was low in range so after trying sublinguals that didnt really work I moved onto B12 injections. Am amazed that intw oweeks of jabs the number of symtpms that have gone or are improving. Might be worth having your B12 checked & get a copy of the results?

You may also like...